Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effect
Feb 4, 2009

Hi Dr,i would like to know which a ARV drug is causing hiccup side effect,how is the mechanism?

Response from Dr. Henry

To my knowledge no HIV drug has been linked to hiccups (fairrly common in general population) which often relate to some form of vagal/phrenic nerve or diaphragm irritation. A wide range of non-HIV related conditions can trigger hiccups. Treatment can be frustrating and quite variable in effectiveness but often includes measures to increase CO2 levels or vagal nerve/carotid sinus stimulation. Numerous drugs can sometimes provide benefit (such as metocloprmaine or chlorpromazine). KH



Previous
FOLLOW: WBC COUNT
Next
Can a person with HIV get plastic surgery?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement